Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 90, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 8, 2022, 12:30 AM CDT for Buchanan County, Platte County, Missouri; 5 counties in Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2022, 12:30 AM CDT (05:30 UTC)
- Expired
- Jun 8, 2022, 1:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Buchanan County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 86 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 10:14 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 7, 8:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:11 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 7, 11:11 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1111 PM CDT Tue Jun 7 2022 .Discussion... Issued at 316 PM CDT TUE JUN 7 2022 Key Messages: - Isolated to scattered thunderstorms expected this afternoon along a stationary front. - A cluster of thunderstorms expected by mid-evening into tonight over much of the area, with some threat of straight-line winds and quarter-size hail in areas of northeast Kansas and northwest Missouri. Today/tonight: Primary focus centers on the next 12 hours of the forecast. As of early afternoon, surface observations depicted a frontal boundary oriented NW-SE across the southwestern third of the CWA, just SW of the KC Metro. Visible satellite imagery showed a growing cumulus field, with some agitation near/SW of KC. As inhibition lessens, anticipate widely scattered showers and thunderstorms to develop this afternoon along/just north of the frontal boundary where convergence is maximized. While an isolated storm may become briefly strong, a much larger area of convection is expected to evolve upstream over Nebraska and Iowa this evening into tonight. As these thunderstorms cold pools consolidate during the evening, an outflow-driven cluster will evolve and push into northwest MO and northeast Kansas 1-2 hours post-sunset. The most robust activity will have the potential for thunderstorm outflow winds up to 60 mph and hail to the size of quarters. With time, waning instability and outflow displacement ahead of the line will lead to a notable weakening of the complex as it works its way across the CWA. The progressive nature of the complex should mitigate any widespread flooding concerns (3-hour flash flood guidance is in excess of two inches). However, storms this afternoon/evening tied to the quasi-stationary boundary and storms that develop ahead of the thunderstorm complex will have the potential for heavy rainfall and the attendant threat for localized flash flooding. Rainfall should end from west to east Wednesday morning, with surface high pressure building into the region. Dry conditions are expected for the remainder of Wednesday and much of Thursday, with temperatures near or slightly below seasonable levels and drier humidity values. Bu Thursday night into Friday morning, two focused areas of thunderstorm activity appear to occur, both generally splitting the CWA. The first focused area is in a region of strong isentropic ascent across much of Iowa, with a second area tied to an approaching wave and potential thunderstorm complex riding along an instability axis over central Kansas. While scattered activity/light rain is expected in between these two areas, widespread heavy rainfall is not anticipated at this time. Tranquil weather returns for the remainder of Friday into the weekend, with gradually warming temperatures. && .Aviation...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1111 PM CDT TUE JUN 7 2022 The main line of convection has entered the area and is expected to move southeast exiting central MO by 14Z. This line will reach the KC metro around 06Z. We could see some lower visibility and ceilings as the line moves through. The cold front passes through behind the line. Ceilings in most areas should drop to high-end MVFR behind the front for a few hours, then clouds will clear out. Northwesterly winds will become breezy behind the front as well. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Atkins
Hazardous weather outlook, Jun 7, 5:20 AM CDT, 19 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 520 AM CDT Tue Jun 7 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 520 AM CDT Tue Jun 7 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Rain showers possible this morning with another round of rain and storms late tonight. A few strong, isolated storms may be possible across the area this afternoon, with the main batch of storms affecting the forecast area between 9 PM and 3 AM late tonight. The main impacts include damaging winds, large hail, and heavy rainfall leading to localized flooding concerns. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday A break in rain and storms are expected Wednesday, with additional rain possible Thursday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 7, 10:30 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1030 PM CDT Tue Jun 7 2022
MOZ002-012-080400-
Nodaway MO-Andrew MO-
1030 PM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southeastern Nodaway
and northern Andrew Counties through 1100 PM CDT...
At 1029 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Maitland, or 13 miles south of Maryville, moving
east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Barnard, Bolckow, Graham, Rosendale, Guilford, Rea and Conception.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northwestern Missouri.
&&
LAT...LON 4025 9461 3999 9466 4007 9506 4008 9504
4013 9505 4025 9503
TIME...MOT...LOC 0329Z 277DEG 18KT 4016 9496
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CDBLocal storm report, Jun 7, 11:58 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1158 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM TSTM WND DMG ROCKPORT 40.41N 95.52W
06/07/2022 ATCHISON MO 911 CALL CENTER
LIMBS DOWN ON ROAD IN ROCKPORT AND JUST
OUTSIDE OF ROCKPORT ON HWY 111. SMALL HAIL
AT DISPATCH CENTER.
&&
PPLocal storm report, Jun 8, 12:12 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1212 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 1 W MAITLAND 40.21N 95.09W
06/07/2022 E1.00 INCH HOLT MO LAW ENFORCEMENT
&&
PPLocal storm report, Jun 8, 12:15 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1215 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM TSTM WND DMG MOUND CITY 40.13N 95.23W
06/07/2022 HOLT MO LAW ENFORCEMENT
DISPATCH REPORTED A TREE DOWN IN MOUND CITY.
&&
PPLocal storm report, Jun 8, 12:24 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1224 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM HAIL 3 S STANBERRY 40.18N 94.53W
06/07/2022 E2.00 INCH GENTRY MO PUBLIC
SHERIFFS DEPUTY RELAYED A PUBLIC PHOTO OF
HAIL ESTIMATED AT 2 INCHES SOUTH OF
STANBERRY.
&&
PPThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:19 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 41 min |
| Jun 7, 8:55 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 50 min |
| Jun 7, 9:26 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 49 min |
| Jun 7, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 46 min |
| Jun 7, 10:30 PM CDT | Special Weather Statement | EAX | Andrew | 30 min |
| Jun 7, 10:35 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 40 min |
| Jun 7, 10:52 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 23 min |
| Jun 7, 10:55 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway | 35 min |
| Jun 7, 11:13 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 38 min |
| Jun 7, 11:27 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway | 48 min |
| Jun 7, 11:32 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Holt, Nodaway, Worth | 43 min |
| Jun 7, 11:48 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 42 min |
| Jun 8, 12:11 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison, Nodaway and 1 more | 49 min |
| Jun 8, 12:49 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 2 more | 41 min |
| Jun 8, 1:08 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 52 min |
| Jun 8, 1:21 AM CDT | Tornado Warning | EAX | Jackson | 24 min |
| Jun 8, 1:29 AM CDT | Tornado Warning | EAX | Clay, Ray | 31 min |
| Jun 8, 1:41 AM CDT | Tornado Warning | EAX | Jackson, Lafayette, Ray | 22 min |
| Jun 8, 1:46 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Cass, Clay, Henry, Jackson, Johnson and 2 more | 29 min |
| Jun 8, 2:16 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson, Lafayette, Pettis and 1 more | 44 min |
| Jun 8, 2:27 AM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 33 min |
| Jun 8, 2:46 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 44 min |
| Jun 8, 3:04 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 41 min |
| Jun 8, 6:13 AM CDT | River Flood Warning | EAX | Atchison, Holt | 12 hr |
| Jun 8, 7:24 AM CDT | River Flood Warning | EAX | Carroll | 23 hr |
| Jun 8, 7:41 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 48 hr |
| Jun 8, 7:41 AM CDT | River Flood Warning | EAX | Linn, Livingston | 40 hr |
| Jun 8, 7:41 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 59 hr |
| Jun 7, 11:59 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 46 min |
| Jun 8, 12:58 AM CDT | Special Weather Statement | EAX | Johnson | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.